Oklahoma, 2004

Hail in Oklahoma, July 8, 2004

July 8, 2004 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 8, 1:43 PM CST, 10 hours 12 minutes earlier.

Area forecast discussion, Jul 8, 1:43 PM CST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
243 PM CDT THU JUL  8 2004

.DISCUSSION...
HOT AND HUMID CONDITIONS WILL CONT OVR THE NEXT FEW DAYS. STORMS
CONT TO DEVELOP ALONG OUTFLOW BNDRY IN NORTHEAST OK. BOUNDARY SHOWS
UP WELL IN RADAR...MOVING SOUTH AND WEST. IF STORMS CONT TO DEVELOP
WESTWARD ALONG BNDRY COULD AFFECT PORTIONS OF CENTRAL OK THIS
EVENING. WILL MAKE ANY NEEDED LAST MINUTE CHANGES TO EVENING POPS
BEFORE SEND PRODUCTS BASED ON CURRENT RADAR TRENDS. CONVECTION ALSO
EXPECTED TO DEVELOP IN NORTHERN KANSAS/SOUTHERN NEBRASKA THIS
AFTN/EVENING... EVENTUALLY DEVELOPING INTO AN MCS THAT COULD MOVE
INTO NORTHERN AND CENTRAL PORTIONS OF OK...MAKING SHWRS/TSTMS
POSSIBLE TONIGHT/FRI MORNING. ETA HAS CONSISTENTLY SHOWN THIS
SCENARIO FOR SEVERAL MODEL RUNS. HOWEVER...IF THE CAP IS STRONGER
THAN EXPECTED...CONDITIONS WILL REMAIN DRY. ETA ALSO INDICATING A
SECOND WAVE OF SHWRS/TSTMS MOVING ACROSS THE FA DURING THE DAY FRI.
THIS SECOND WAVE IS FROM CONVECTION WHICH IS EXPECTED TO DEVELOP IN
EASTERN WY/WESTERN NE THIS AFTN/EVENING. HAVE ADDED SLIGHT CHANCE
POPS TO NORTHERN AND CENTRAL PORTIONS OF FA FOR TONIGHT AND FRI
MORNING. WILL LEAVE THE REMAINDER OF THE DAY DRY...HOWEVER IF THE
SECOND AREA OF CONVECTION MAKES IT FAR ENOUGH SOUTH TO OKLAHOMA...
POPS MAY NEED TO BE EXTEND FURTHER SOUTH IN FA AND INTO THE AFTN
HOURS.

UPR LOW IN EAST TX EXPECTED TO MOVE EAST TO WEST THIS WEEKEND ACROSS
TEXAS...BRINGING A CHANCE FOR SHWRS/TSTMS ACROSS SOUTHERN PORTIONS
OF FA. HOT DRY CONDITIONS EXPECTED EARLY NEXT WEEK. MODELS
INDICATING A SHIFT TO NW FLOW BY THE MIDDLE OF NEXT WEEK. A COOL
FRONT IS EXPECTED TO MOVE INTO FA WED/THU. HAVE ADDED POPS THU WITH
NW FLOW AND FRONT IN AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  93  73  92 /  10  20  10  10
HOBART OK         74  94  72  95 /  10  10  10  10
WICHITA FALLS TX  75  93  73  93 /  10  10  10  20
GAGE OK           72  96  71  95 /  20  20  10  10
PONCA CITY OK     73  92  72  91 /  20  20  10  10
DURANT OK         75  91  74  89 /  10  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

25
Hazardous weather outlook, Jul 8, 9:45 PM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT THU JUL 8 2004

OKZ004>048-050>052-TXZ083>090-091200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN
OKLAHOMA TONIGHT.

LOCATION...
THE SLIGHT RISK AREAS IS NORTH OF A LINE ROUGHLY FROM
ARNETT... TO WATONGA... TO STILLWATER.

TIMING...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY MORNING.

DISCUSSION...
THUNDERSTORMS THURSDAY EVENING OVER SOUTHWEST KANSAS AND THE
OKLAHOMA AND NORTHERN TEXAS PANHANDLES WILL MOVE TOWARD NORTHERN
OKLAHOMA OVERNIGHT. A GENERAL WEAKENING TREND IS EXPECTED WITH THESE
THUNDERSTORMS... BUT IT REMAINS POSSIBLE FOR THESE STORMS TO PRODUCE
MARGINALLY SEVERE WEATHER. THE RISK OF SEVERE WEATHER WILL INCLUDE
WIND GUSTS UP TO 60 MPH AND DIME TO NICKEL HAIL WITH THE STRONGEST
STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER ROUGHLY THE
SOUTHEAST HALF OF OKLAHOMA SATURDAY AND SUNDAY. THE SEVERE WEATHER
THREAT WITH THESE STORMS WILL BE LOW. OTHERWISE...NO THUNDERSTORMS
ARE EXPECTED THROUGH WEDNESDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY MORNING JULY 9.

26

In the hours before

Special weather statement, Jul 8, 9:26 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1026 PM CDT THU JUL 8 2004

OKZ004-090345-
HARPER OK-
1026 PM CDT THU JUL 8 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF BUFFALO AT 1026 PM
CDT...MOVING EAST AT 20 MPH. THE STORM WILL CONTAIN HEAVY RAIN AND
POSSIBLY SOME SMALL HAIL.

CJS
Special weather statement, Jul 8, 9:55 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT THU JUL 8 2004

OKZ004-005-010-090415-
HARPER OK-WOODS OK-WOODWARD OK-
1055 PM CDT THU JUL 8 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND WOODWARD
COUNTIES.

A LINE OF STRONG THUNDERSTORMS EXTENDING FROM JUST EAST OF
BUFFALO... TO NEAR LAVERNE... WAS MOVING EAST AT 20 MPH. THE STORMS
WILL BE MOVING INTO FAR NORTHERN WOODWARD AND NORTHWEST WOODS
COUNTIES. HEAVY RAIN AND HAIL TO NEAR THE SIZE OF DIMES ARE LIKELY.

CJS
Special weather statement, Jul 8, 10:50 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1150 PM CDT THU JUL 8 2004

OKZ004-009-090515-
ELLIS OK-HARPER OK-
1150 PM CDT THU JUL 8 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF CATESBY AT 1150 PM
CDT...MOVING EAST AT 20 MPH. CURRENT MOVEMENT OF THE STORM SHOULD
BRING IT ACROSS FAR NORTHERN ELLIS AND POSSIBLY FAR SOUTHERN HARPER
COUNTIES.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

CJS
Special weather statement, Jul 8, 11:19 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1219 AM CDT FRI JUL 9 2004

OKZ009-090530-
ELLIS OK-
1219 AM CDT FRI JUL 9 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF CATESBY AT 1219 AM
CDT...MOVING EAST AT 20 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CJS
Special weather statement, Jul 8, 11:33 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1233 AM CDT FRI JUL 9 2004

OKZ009-090545-
ELLIS OK-
1233 AM CDT FRI JUL 9 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF GAGE AT 1233 AM
CDT. ANOTHER STRON STORM WAS LOCATED JUST SOUTH OF CATESBY. THE
STORMS WERE MOVING EAST SOUTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CJS
Special weather statement, Jul 8, 11:43 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1243 AM CDT FRI JUL 9 2004

OKZ009-090600-
ELLIS OK-
1243 AM CDT FRI JUL 9 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

STRONG THUNDERSTORMS WERE LOCATED 9 MILES NORTHWEST OF SHATTUCK...
AND 12 MILES NORTHWEST OF GAGE AT 1243 AM CDT...MOVING EAST
SOUTHEAST AT 15 MPH.

HAIL TO THE SIZE OF DIMES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CJS

The radar

The Dodge City radar (KDDC), 140 km away, was scanning. The volume nearest the first event began at 05:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ellis

When
July 8, 11:55 PM CST
Where
Ellis County, 1 mi E of Catesby
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.500, -99.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414079.